Alert archive / North Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 11, 2004, 10:40 PM EDT for Warren County, North Carolina. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2004, 10:40 PM EDT (02:40 UTC)
- Expired
- Jul 12, 2004, 12:15 AM EDT
- In force
- 95 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 120242 FFWRAH NCC185-120415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1040 PM EDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST WARREN COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1215 AM EDT * AT 1040 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER ON ROADS AND THUNDERSTORMS CONTINUING WITH VERY HEAVY RAIN OVER NORTHWESTERN WARREN COUNTY. * THUNDERSTORMS ARE CONTINUOUSLY REDEVELOPING AROUND... FIVE FORKS... NORLINA... OINE... WARRENTON... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 28
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 11, 9:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 900 PM EDT SUN JUL 11 2004 .SHORT TERM (REST OF TONIGHT)... THE AIRMASS REMAINS MODERATELY MOIST WITH PWS IN THE 1.7 TO 1.8 INCH RANGE AND CONDITIONALLY UNSTABLE WITH A RELATIVELY STEEP LAPSE TO MID LEVELS CONTRIBUTING TO RESIDUAL CAPE TO SUSTAIN CONVECTIVE CELLS EARLY TONIGHT. INTERACTING OUTFLOW BOUNDARIES CONTINUE TO PLAY A ROLE IN TRIGGERING NEW CONVECTION. UPDATED FORECAST WILL MAINTAIN THE THREAT OF A SHOWER OR TSTM THROUGH MIDNIGHT BEFORE SCALING BACK IN THE PREDAWN HOURS. CONVECTIVE DEBRIS SHOULD LEAVE MOSTLY CLOUDY SKIES FOR A FEW HOURS THEN SHOW BIGGER BREAKS TOWARD MORNING AND LIGHT FOG IS EXPECTED... EXCEPT PATCHY DENSE FOG POSSIBLE IN ISOLATED SPOTS HAVING HEAVY TSTM PRECIPITATION THIS EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && SHORT TERM (UPDATE)...RFG
Hazardous weather outlook, Jul 11, 10:00 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT SUN JUL 11 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 1000 AM EDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORM WILL DEVELOP AGAIN THIS AFTERNOON ACROSS CENTRAL NORTH CAROLINA. HOT AFTERNOON TEMPERATURES COMBINED WITH LOCAL LEVEL BOUNDARIES AND A WEAK UPPER DISTURBANCE WILL SUPPORT STRONG TO EVEN ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON. THE BEST CHANCE FRO SEVERE THUNDERSTORMS LOOKS TO BE ALONG AND EAST OF US 1 ACROSS THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JO
In the hours before
Local storm report, Jul 11, 5:45 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 S MOUNT GILEAD 35.19N 80.00W
07/11/2004 MONTGOMERY NC LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS A ROAD.
&&
SGYThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:34 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
Nearby
Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.